• Title of article

    Transcendence and the Carlitz–Goss Gamma Function Original Research Article

  • Author/Authors

    Michel Mendès France، نويسنده , , Jia-Yan Yao ، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 1997
  • Pages
    7
  • From page
    396
  • To page
    402
  • Abstract
    In this article, we show that a value of the Carlitz–Goss gamma function for the ringFq[X] is transcendental over the fieldFq(X) if and only if the argument is not an element of image={0, 1, 2, …}. We also answer a question of J.-P. Allouche, and we show the transcendence of monomials built on the values of the Carlitz–Goss gamma function. This concludes the transcendence study of the values of this function initiated and developed by D. Thakur and pursued by A. Thiery, J. Yu, and L. Denis and J.-P. Allouche. The proof of our result, as that of J.-P. Allouche, uses derivation of formal power series and the theorem of G. Christol, T. Kamae, M. Mendès France, and G. Rauzy.
  • Journal title
    Journal of Number Theory
  • Serial Year
    1997
  • Journal title
    Journal of Number Theory
  • Record number

    714713